Virginia, 2010Strong Wind in Virginia, January 25, 2010
January 25, 2010 · NWS AKQ · 1 event in 1 county or zone
Very strong winds associated with a line of rain showers produced wind damage over portions of Southampton County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very strong winds associated with a line of rain showers produced wind damage over portions of Southampton County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jan 25, 4:21 AM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Jan 25, 4:21 AM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 AM EST MON JAN 25 2010
.SYNOPSIS...
A COLD FRONT CROSSES THE AREA THIS MORNING...MOVING OFFSHORE BY
EARLY AFTERNOON. A COUPLE WEAKER COLD FRONTS SWEEP ACROSS THE
REGION...ONE MONDAY NIGHT AND A SECOND ONE ON TUESDAY. HIGH
PRESSURE BUILDS BACK ON WEDNESDAY.A COLD FRONT CROSSES THE AREA
LATE THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BAND OF RAIN ALONG THE COLD FRONT IS FINALLY HERE AND IS PICKING
UP SPEED AS IT MOVES ACROSS THE AREA. HAVE TRIED TO TIME THINGS
OUT A BIT AS IT LOOKS LIKE THE BACK EDGE OF THE RAIN WILL BE NEAR
THE I-95 CORRIDOR AT 12Z AND SHOULD CONTINUE TO MOVE EASTWARD AT
NEAR 50 KTS. AT THIS SPEED THE RAIN WILL CLEAR THE AREA
QUICKLY...PERHAPS BEING OFF THE COAST BY NOON. ONCE THE FRONT
CLEARS...THE MOISTURE ALOFT DOES DRY OUT SO SHOULD SEE SOME
CLEARING TAKE PLACE. THE MODELS CONTINUE TO SHOW A VERY STRONG
WIND FIELD JUST OFF THE SURFACE WITH VWP DATA SHOWING 50 TO 70 KTS
IN THE LOWEST 2K TO 4K FT. BUT LOOKING AT THE OBS...THESE WINDS
ARE NOT MIXING DOWN AS GUST TO AROUND 30 KTS ARE WHAT IS BEING
OBSERVED. SO WILL CONTINUE TO GO WITHOUT ANY WIND ADVISORIES. AS
FAR AS QPF GOES...RAIN AMOUNTS TO THE WEST HAVE BEEN IMPRESSIVE
WITH RADAR ESTIMATES CLOSER TO TH BLUE RIDGE OF 1.5 TO 2 INCHES.
BUT NOW THAT THAT BAND OF RAIN IS MOVING EAST...EXPECT LESSER
AMOUNTS WITH THE BAND. RAIN AMOUNTS WILL BE MORE LIKELY IN THE .75
TO 1.25 RANGE. THIS IS BELOW FFG GUIDANCE VALUES SO ANTICIPATE
THAT FEW WATER PROBLEMS WILL DEVELOP.
HIGH TEMPS ARE TRICKY AS THEIR IS NOT MUCH COLD AIR BEHIND THE
INITIAL FRONT AND WITH READINGS SO WARM ALREADY...EXPECT HIGHS TO
BE IN THE 60S FOR MOST AREAS. EVEN IF IT DOES DROP SOME BEHIND THE
FRONT...THE SUNSHINE THAT APPEARS THIS AFTERNOON WILL PUSH
READINGS BACK UP. THE MAV LOOKS TOO COOL SO HAVE GONE WITH THE MET
VALUES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
A REINFORCING COLD FRONT...THAT IS WITH THE LAGGING COLD AIR
ALOFT...IS NOW BACK ACROSS OHIO AND KENTUCKY. THIS FRONT WILL
CROSS THE MOUNTAINS THIS MORNING AND WILL MOVE EAST OF THE BLUE
RIDGE LATE THIS AFTERNOON. WHILE THE MOISTURE DEPTH IS NOT
GREAT...THE TEMPERATURE GRADIENT IS STRONGER AND THE MODELS DO
SHOW SOME 700 MB MOISTURE. THIS COULD BE ENOUGH TO GENERATE SOME
SHOWERS SO HAVE ADDED A SLIGHT CHANCE POP WITH THE BOUNDARY AS IT
CROSSES. BEHIND THIS FRONT...THE COLD ADVECTION WILL BEGIN WITH
THE SKY CLEARING OUT. THIS WILL ALLOW TEMPERATURES TO DROP OFF
INTO THE 30S FOR MOST AREAS.
ON TUESDAY...THE COLD ADVECTION WILL CONTINUE AND WITH THE THERMAL
TROUGH APPROACHING...SHOULD SEE SOME DAY TIME CU DEVELOP. WITH THE
COLD ADVECTION...TEMPERATURES SHOULD STRUGGLE TO CLIMB SO HAVE
GONE CLOSER TO THE MET TEMPS.
THE THERMAL TROUGH AXIS CROSSES TUESDAY NIGHT AND WITH HIGH
PRESSURE BUILDING IN...IT COULD BE THE COLDEST NIGHT OF THE
SERIES. TEMPERATURES IN THE MID TO UPPER 20S...LOWER 30S COAST CAN
BE EXPECTED.
HEIGHTS BEGIN TO BUILD ALOFT ON WEDNESDAY AND AT THE SURFACE HIGH
PRESSURE BUILDS IN FROM THE WEST. SO EXPECT TO SEE LOT OF SUNSHINE
WITH A SLOW MODERATION OF THE HIGHS. THE DRY WEATHER CONTINUES
INTO WED NIGHT WITH GOOD RADIATIVE CONDITIONS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE EXTENDED PERIOD BEGINS DRY...THE LATEST 12Z RUNS OF THE
GFS/ECMWF ARE IN GOOD AGREEMENT WITH THIS (AND HAVE BEEN OVER THE
PAST SEVERAL RUNS). WED WILL FEATURE NEAR NORMAL TEMPS...HIGHS
MAINLY IN THE 40S (DOWNSLOPING OFFSETTING CAA AND FAIRLY COLD 850 MB
TEMPS). LOWS MAINLY IN THE 20S (LWR 30S SE). MODELS HAVE TRENDED A
BIT WARMER FOR THU...FLOW TURNS SW AHEAD OF APPRCHG FRONT...HIGHS
UPR 40S NORTH AND LWR/MID 50S SOUTH. LOOKS LIKE A DRY FRONT...AS
DEEP MSTR REMAINS WELL TO OUR NW.
FRI/SAT TIMEFRAME IS WHEN THE FCST BECOMES MORE INTERESTING AS THE
12Z GFS/ECMWF CONTINUE TO SHOW A FAIRLY SIMILAR SOLN...A SRN STREAM
LOW DEVELOPING ACRS THE GULF COAST STATES FRI MRNG...TRACKS RAPIDLY
ENE OFF THE CSTL CAROLINAS FRI NGT/SAT. BOTH THE GFS/ECMWF SHOW
LOW LVL THICKNESSES THAT ARE COLD ENOUGH FOR WINTRY PRECIPITATION
ACRS MOST IF NOT ALL OF THE AKQ CWA (ASIDE FROM CSTL NE NC)...MAINLY
LATER FRI THROUGH SAT MRNG. HOWEVER...AS THIS IS DAYS 5-6...WILL
CONTINUE WITH A CLIMO-TYPE OF FCST...TRENDING IT A BIT COLDER THAN
PREV FCST (BUT STILL WARMER THAN THE MODELS AT THIS POINT). RAIN
OVER THE FAR SE AND RAIN/SNOW OR SNOW OVER MUCH OF THE INTERIOR.
EXPECT SEVERAL BOUTS OF FLIP FLOPPING OVER THE NEXT FEW DAYS...PERHAPS
MOVING THE STORM SOUTH OF OUR AREA (AS THE GFS SEEMS TO BE
TRENDING) ONLY TO TREND BACK NORTH LATER IN THE WEEK. (ULTIMATELY
IT WILL DEPEND ON STRENGTH AND POSITION OF SFC HIGH TO THE NORTH
OR NORTHWEST FOR THE COLD AIR (ALONG WITH WITH THE POSITION OF THE
SRN STREAM ENERGY LATE THU THROUGH FRI). IN ANY EVENT...A COLD
PATTERN WILL PREVAIL ON LATER SAT/SUNDAY.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
A LARGE AREA OF RAIN ASSOCIATED WITH A FRONTAL SYSTEM IS LIFTING
NORTHEAST ACROSS THE BLUE RIDGE MOUNTAINS AND PIEDMONT EARLY THIS
MORNING. THIS AREA OF RAIN WILL SLOWLY ADVANCE TO THE EAST THROUGH
THE MORNING AFFECTING ALL THE TAF SITES AND EVENTUALLY EXITING THE
MID ATLANTIC COAST BY 18Z. MVFR CONDITIONS WILL PREVAIL AS THE RAIN
MOVES THROUGH WITH PERIODIC IFR CONDITIONS POSSIBLE IN AREAS OF
HEAVIER RAIN. THUNDER IS POSSIBLE OVER NE NC AND SE VA WITH KORF AND
KECG HAVING THE BEST PROBABILITY OF THUNDER. VFR CONDITIONS WILL
RETURN BY AFTERNOON. HOWEVER...CLOUD COVER AND A FEW RAIN SHOWERS
ARE POSSIBLE AS A SECONDARY UPPER LEVEL SYSTEM MOVES OVERHEAD. A
SOUTHERLY WIND OF 15 TO 30KT IS EXPECTED AHEAD OF THE FRONT. THE
WIND WILL SHIFT THE SOUTHWEST AT 15 TO 20KT BEHIND THE FRONT BEFORE
BECOMING LIGHT MONDAY NIGHT.
&&
.MARINE...
A STRONG FRONTAL SYSTEM IS SLOWLY MOVING EAST OVER THE EASTERN
UNITED STATES THIS MORNING. A STRONG LOW LEVEL JET HAS DEVELOPED
AHEAD OF THE FRONT WITH KAKQ VWP INDICATING WIND SPEEDS OF 65-70KT
2-3K FT ABOVE THE SURFACE. HOWEVER...WITH A WARM ADVECTION PATTERN
MUCH OF THIS WIND IS UNABLE TO MIX TO THE SURFACE. NEVERTHELESS
SURFACE WIND SPEEDS ARE STILL 25-30KT FOR MOST OF THE MARINE ZONES
WITH A RATHER STRONG PRESSURE GRADIENT OVER THE MID ATLANTIC COAST.
THE FRONT PUSHES THROUGH LATER THIS MORNING WITH THE WIND SHIFTING
TO THE SOUTHWEST AND RELAXING TO 15-20KT. THERE WILL BE A BRIEF LULL
EARLY TONIGHT BEFORE THE WIND INCREASES TUESDAY WITH IMPROVED MIXING
IN A COLD ADVECTION PATTERN. GIVEN THIS THE CURRENT SMALL CRAFT
ADVISORY WAS EXTENDED THROUGH TUESDAY AFTERNOON FOR THE CHESAPEAKE
BAY...CURRITUCK SOUND...AND THE SE VA/NE NC COASTAL WATER. A GALE
WARNING REMAINS IN EFFECT FOR THE COASTAL WATER NORTH OF THE MOUTH
OF THE BAY.
&&
.TIDES/COASTAL FLOODING...
TIDES STILL RUNNING ABOUT 1.5 FT ABOVE NRML...AND WITH A SURGE OF
HIGHER WINDS OVERNIGHT/MONDAY MORNING HAVE HOISTED A CSTL FLOOD
ADVSY FOR NORTHERN NECK VA (ON WRN SIDE OF THE BAY) AND FOR MD ERN
SHORE ON EASTERN SIDE OF THE BAY. MDL GDNC WORKING FAIRLY WELL
COMPARED TO CURRENT OBS...AND WITH HIGHER TIDE CYCLE MONDAY
MORNING MINOR FLOOD THRESHOLDS LOOK TO BE EXCEEDED. WINDS TURN
OFFSHORE MON LATE MRNG/ERLY AFTN AND ANOMALIES SHOULD DIMINISH.
THE LATEST MODEL GUIDANCE IS SUGGESTING MINOR COASTAL FLOODING COULD
REMAIN AN ISSUE FOR THE MARYLAND EASTERN SHORE THROUGH THIS
AFTERNOON ESPECIALLY WITH A SOUTH WIND SHIFTING TO SOUTHWEST. THIS
COMBINATION HAS THE POTENTIAL TO KEEP THE WATER LEVEL ELEVATED FOR A
FEW MORE HOURS BEFORE THE WIND RELAXES TONIGHT. GIVEN THIS THE
COASTAL FLOOD ADVISORY WAS EXTENDED THROUGH THE AFTERNOON FOR THE
EASTERN SHORE. (SEE LATEST CFWAKQ FOR DETAILS).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
MDZ021>023.
NC...NONE.
VA...COASTAL FLOOD ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
VAZ075-077-078.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST TUESDAY FOR ANZ630>633-656-
658.
GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ANZ650-652-654.
&&
SYNOPSIS...ESS
NEAR TERM...ESS
SHORT TERM...ESS
LONG TERM...LKB
AVIATION...AZ
MARINE...AZ
TIDES/COASTAL FLOODING...AZHazardous weather outlook, Jan 25, 6:58 AM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
658 AM EST MON JAN 25 2010
MDZ024-025-NCZ012>017-030>032-VAZ048-049-060>074-076-079>100-261200-
INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-
LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-RICHMOND-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
658 AM EST MON JAN 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>023-261200-
DORCHESTER-WICOMICO-SOMERSET-
658 AM EST MON JAN 25 2010
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ075-077-078-261200-
WESTMORELAND-NORTHUMBERLAND-LANCASTER-
658 AM EST MON JAN 25 2010
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NECK OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ632-633-650-652-654-656-658-261200-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
658 AM EST MON JAN 25 2010
...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630-631-261200-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
658 AM EST MON JAN 25 2010
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ102-261200-
OUTER BANKS CURRITUCK-
658 AM EST MON JAN 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 25, 6:04 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
604 AM EST MON JAN 25 2010
VAZ063-070>076-080>083-089-090-251200-
CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-ESSEX VA-HANOVER
VA-HENRICO VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-NEW
KENT VA-PRINCE GEORGE VA-RICHMOND VA-SURRY VA-WESTMORELAND VA-
604 AM EST MON JAN 25 2010
...SHOWERS WITH HEAVY RAIN AND STRONG WINDS MOVING THROUGH CENTRAL
VA...
AT 602 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS FROM HANOVER TO DEWITT...OR FROM 6 MILES NORTH
OF MECHANICSVILLE TO 5 MILES SOUTH OF DINWIDDIE...MOVING NORTHEAST
AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
STUDLEY AROUND 610 AM EST...
ETNA MILLS AROUND 615 AM EST...
EPWORTH AROUND 620 AM EST...
BEULAHVILLE AROUND 625 AM EST...
WESTWOOD AROUND 630 AM EST...
OWENTON AROUND 635 AM EST...
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.
RAINFALL RATES OF A HALF TO ONE INCH PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
ESS
Strong Wind, Southampton
- When
- January 25, 7:15 AM EST
- Where
- Southampton forecast zone
- Measured
- 38 kt (44 mph) measured gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.699, -77.014 (the zone’s center; the record gives no point)
Emergency Manager and Local Television reported one smoke stack at the Franklin Paper Mill collapsed onto another plant building. Wind gust of 38 knots (44 mph) was recorded at FKN around the time of the event.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Iowa, January 25 to 26, 20101 death · $3.4 million · 45 events
- Flash Flooding and Flooding in Pennsylvania, January 25 to 26, 2010$810,000 · 15 events
- Flooding and High Wind in Massachusetts, January 25, 2010$601,000 · 60 kt wind · 11 events
- High Wind and Strong Wind in New Jersey, January 25, 2010$316,000 · 58 kt wind · 18 events
- Flash Flooding in New York, January 25, 2010$260,000 · 12 events
- Flooding in West Virginia, January 25, 2010$300,000 · 4 events
- Flash Flooding in Pennsylvania, January 25, 2010$140,000 · 8 events
- High Wind and Strong Wind in Pennsylvania, January 25, 2010$126,000 · 54 kt wind · 10 events
- High Wind in Rhode Island, January 25, 2010$100,000 · 52 kt wind · 5 events
- Strong Wind in Connecticut, January 25, 2010$100,000 · 1 event
- High Wind in New York, January 25, 2010$100,000 · 54 kt wind · 1 event
- Flooding in New York, January 25 to 28, 2010$80,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 213435.